Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 14, NWS Quad Cities, IA

April 13, 20147 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 13, 2014, 12:27 AM CDT for 7 counties in Iowa. It was in force for 63 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2014, 12:27 AM CDT (05:27 UTC)
Expired
Apr 13, 2014, 1:30 AM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 75 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 12:30 AM CDTTSTM WND DMGIowa City, IALATE REPORT. DOWNED TREE LIMB MEASURING APPROXIMATELY 18 INCHES IN DIAMETER AS A RESULT OF HIGH WIND IN FRONT EDGE OF STORM MOVING THROUGH IOWA CITY ON MARCY STREET. TIME ETIMATED.
Apr 13, 12:34 AM CDTTSTM WND GST 53Iowa City Municipal Air, IATWO SEPARATE GUSTS OF 53 MPH OCCURED AT 1232 AM AND 1234 AM.
Apr 13, 12:35 AM CDTTSTM WND DMG4 Nnw Lone Tree, IAGRAIN BINS DESTROYED. REPORT WAS DELAYED. TIME OF THE EVENT WAS ESTIMATED BY RADAR.
Apr 13, 1:00 AM CDTTSTM WND GST 662 W Lime City, IAIADOT RWIS STATION
Apr 13, 1:00 AM CDTTSTM WND GST 66Tipton, IAIADOT RWIS STATION
Apr 13, 1:01 AM CDTTSTM WND GST 49Tipton, IACITIZEN WEATHER OBSERVER PROGRAM /CWOP/ STATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 9:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WUUS53 KDVN 130527
SVRDVN
IAC031-103-105-113-115-139-183-130630-
/O.NEW.KDVN.SV.W.0014.140413T0527Z-140413T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 AM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN EAST CENTRAL IOWA...
  JOHNSON COUNTY IN EAST CENTRAL IOWA...
  WESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  WESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  EASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 130 AM CDT

* AT 1222 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM PALO TO WASHINGTON...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR RAPIDS...IOWA CITY...WEST BRANCH...ANAMOSA...
  MECHANICSVILLE...STANWOOD...TIPTON...HIAWATHA...SHUEYVILLE...NORTH
  LIBERTY...CORALVILLE...OAKDALE...RIVERSIDE...ELY...UNIVERSITY
  HEIGHTS...MARION...HILLS...LAKE MACBRIDE STATE PARK...BERTRAM AND
  SOLON.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 231 AND 272.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 26.

OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...CEDAR COUNTY FAIRGROUNDS...JOHNSON COUNTY FAIRGROUNDS...
MUSCATINE COUNTY FAIRGROUNDS...CEDAR BLUFF ACCESS...HILLS ACCESS
PARK...RIVER JUNCTION PARK...SQUAW CREEK PARK...SAULSBURY BRIDGE
CAMPGROUND...CEDAR VALLEY PARK...MARR PARK...MATSELL BRIDGE NATURAL
AREA AND MORGAN CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4229 9107 4151 9099 4122 9175 4185 9183
      4200 9183
TIME...MOT...LOC 0527Z 241DEG 35KT 4206 9170 4139 9163

HAIL...1.00IN
WIND...60MPH

$$

12
2 follow-up statements
420 
WWUS53 KDVN 130556
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 AM CDT SUN APR 13 2014

IAC031-103-105-113-115-139-183-130630-
/O.CON.KDVN.SV.W.0014.000000T0000Z-140413T0630Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-JOHNSON IA-CEDAR IA-
JONES IA-
1256 AM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JONES...CEDAR...JOHNSON...SOUTHERN LINN...NORTHWESTERN LOUISA...
NORTHWESTERN MUSCATINE AND EASTERN WASHINGTON COUNTIES UNTIL 130 AM
CDT...

AT 1252 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STONE CITY TO MECHANICSVILLE TO 6 MILES SOUTH OF
ATALISSA...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. THESE STORMS PRODUCED OVER 50 MPH WINDS
         IN IOWA CITY AROUND 1235 AM CDT.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
STANWOOD...TIPTON...OLIN...LANGWORTHY...AMBER...MONTICELLO...
CLARENCE...WILTON...CENTER JUNCTION...TIPTON MATTHEWS AIRPORT...
MOSCOW...CENTRAL PARK...MONTICELLO MUNICIPAL AIRPORT...HALE...SCOTCH
GROVE...PICTURED ROCKS WILDLIFE AREA AND CAMP COURAGEOUS.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 238 AND 272.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 25.

OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...CEDAR COUNTY FAIRGROUNDS...JOHNSON COUNTY FAIRGROUNDS...
MUSCATINE COUNTY FAIRGROUNDS...CEDAR BLUFF ACCESS...HILLS ACCESS
PARK...RIVER JUNCTION PARK...SQUAW CREEK PARK...SAULSBURY BRIDGE
CAMPGROUND...CEDAR VALLEY PARK AND MATSELL BRIDGE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4124 9175 4187 9164 4203 9175 4229 9107
      4151 9099
TIME...MOT...LOC 0555Z 241DEG 35KT 4217 9131 4193 9119
          4150 9115

HAIL...1.00IN
WIND...60MPH

$$

12
110 
WWUS53 KDVN 130611
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 AM CDT SUN APR 13 2014

IAC031-103-105-113-115-139-183-130620-
/O.CAN.KDVN.SV.W.0014.000000T0000Z-140413T0630Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-JOHNSON IA-CEDAR IA-
JONES IA-
111 AM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JONES...CEDAR...
JOHNSON...SOUTHERN LINN...NORTHWESTERN LOUISA...NORTHWESTERN
MUSCATINE AND EASTERN WASHINGTON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4124 9175 4187 9164 4203 9175 4229 9107
      4151 9099
TIME...MOT...LOC 0610Z 241DEG 35KT 4224 9114 4200 9102
          4157 9098

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:11 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Apr 12, 7:11 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT SAT APR 12 2014

.UPDATE...
ISSUED AT 702 PM CDT SAT APR 12 2014

EVENING SOUNDING SO FAR CONTINUES TO SHOW A CONSIDERABLE CAP IN
PLACE WHICH IS PREVENTING CONVECTION FROM OCCURRING ACROSS THE
IMMEDIATE AREA.

SATELLITE/RADAR TRENDS THE PAST 3 HOURS SHOW NEW CONVECTION
DEVELOPING WITH NEW STORMS DEVELOPING BACK TOWARD KOMA AND SOUTH
TO KFNB. BASED ON RADAR TRENDS OVER THE PAST 40 MINUTES...A SEMI
BROKEN LINE OF CONVECTION WILL BEGIN TO CONNECT THE SOUTHWEST
IOWA CONVECTION WITH THE NORTHEAST IOWA CONVECTION.

NOWCASTING TOOLS AND TRENDS FROM THE RAP INDICATE CONVECTION WILL
JUST SKIRT OR CATCH THE EXTREME NORTHWEST PARTS OF THE AREA OVER
THE NEXT 1-2 HOURS. STARTING AROUND 9-10 PM THERE SHOULD BE
CONSIDERABLE UPSCALE GROWTH IN AREAL COVERAGE OF CONVECTION AS THE
LLJ BEGINS TO STRENGTHEN.

UPDATE ISSUED AT 437 PM CDT SAT APR 12 2014

BASED ON CLOUD/RADAR TRENDS AND WHAT IS BEING SUGGESTED INTERNALLY
BY TRENDS FROM THE RAP ETC...A MAJORITY OF THE CURRENT CONVECTION
SHOULD MOVE ALONG JUST NORTH OF THE AREA THROUGH 7 PM. ADDITIONAL
CONVECTION SHOULD DEVELOP TO THE WEST OR WEST/SOUTHWEST ALONG THE
BOUNDARY TOWARD KEBS.

THERE ARE SUGGESTIONS OF NEW CONVECTIVE BOUNDARIES HELPING TO
DEVELOP/PUSH CONVECTION VERY SLOWLY INTO THE HIGHWAY 20 CORRIDOR
WEST OF KDBQ BETWEEN 5 AND 7 PM.

AFTER 7 PM...IT WILL ONLY BE A MATTER OF TIME BEFORE CONVECTIVE
BOUNDARIES AND THE MAIN SYNOPTIC BOUNDARY DEVELOP SCATTERED
CONVECTION THAT BECOMES MORE NUMEROUS AS THE EVENING PROGRESSES.

&&

.SYNOPSIS...
ISSUED AT 302 PM CDT SAT APR 12 2014

A VERY PRONOUNCED FRONTAL BOUNDARY IS LOCATED FROM SIOUX CITY
IOWA THROUGH FAR SOUTHWEST WISCONSIN AS OF 2 PM. THIS FRONT HAS
BEEN THE FOCUS FOR ON ROUND OF SEVERE STORMS...AND WILL BE AGAIN
THE FOCUS IN A FEW HOURS. THE MORNING ROUND OF SEVERE ELEVATED
STORMS PRODUCED COPIOUS AMOUNTS OF LARGE HAIL...AS WELL AS A VERY
STRONG PROGRESSIVE DOWN BURST WITH ONE SUPERCELL ALONG HIGHWAY 20
IN STEPHENSON COUNTY. THIS DOWN BURST MAY HAVE PRODUCED WINDS IN
EXCESS OF 75 MPH.

THE WARM SIDE OF THE BOUNDARY WHICH IS OVER THE ENTIRE CWA...IS WELL
MIXED AND CONTINUES TO WARM. TEMPERATURES ARE NEAR 80 OVER ALL OF
THE CWA...MAKING THIS EASILY THE WARMEST DAY IN MANY MONTHS.
DEWPOINTS IN THE MID TO UPPER 50S ARE ALREADY ESTABLISHED OVER THE
MIDWEST...AND ANY FURTHER INCREASE WILL LIKELY OCCUR THROUGH
CONVERGENCE PROCESSES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 302 PM CDT SAT APR 12 2014

TONIGHT WILL SEE STORMS FIRE INITIALLY IN NORTH CENTRAL IOWA TO
NORTHEAST IOWA.  DEEP LAYER SHEAR IS SUFFICIENT FOR
SUPERCELLS...MUCH LIKE EARLIER TODAY. THIS PORTION OF THE EVENT
SHOULD BE JUST NORTH OF THE CWA...BUT COULD IMPACT OUR FAR NORTHWEST
THROUGH 7 PM. EITHER WAY...IT IS GOING TO BE CLOSE. BY LATER IN THE
EVENING...A COLD POOL SHOULD BE WELL ESTABLISHED ALONG THE
FRONT...ALLOWING STORMS TO PUSH EAST AND SOUTH AS A LINE OR BROKEN
LINE. AT THAT TIME...THE THREAT SHOULD TRANSITION TO WIND...BEFORE
THE LINE STALLS OR RUNS INTO A MORE STOUT CAP/EML STILL PRESENT IN
THE WARM SECTOR. WHERE EVER THIS OCCURS...THE LINE SHOULD STALL OR
AT LEAST SLOW FOR A POTENTIAL FOR REPEATING/TRAINING STORMS.
THUS...THE HIGHEST PROBABILITY FOR SEVERE IS NORTHWEST...AS IS
POPS...BUT IT LOOKS LIKE THE HIGHER PROBABILITY FOR TRAINING IS
JUXTAPOSED TO THE SOUTHEAST...OVER OUR CENTRAL CWA FROM SOUTHWEST TO
NORTHEAST. AS MESOSCALE PROCESSES EVOLVE...WE CAN GREATLY REFINE
THIS DUAL THREAT.   RAINS TONIGHT WILL BE SIGNIFICANT WITH OVER 1
INCH WHERE STORMS LAY OUT VERY LIKELY.

SUNDAY...THE MAIN MOISTURE AND SYSTEM DYNAMICS ARRIVE IN THE
MORNING...FOR ANOTHER CONVECTIVE ROUND OF THUNDERSTORMS. MUCH
STRONGER UPPER DIFLUENCE IS FORECAST...BUT LESSER CAPE.
THUS...EFFICIENT RAINFALL PROCESSES WITH HIGH PWAT VALUES SHOULD
SUPPORT RAIN RATES OVER 0.5 PER HOUR AT TIMES. WITH STRONG FORCING
ALL DAY...WE COULD SEE RAINFALL OF 1 TO 2 INCHES SUNDAY OVER THE
WESTERN 2/3 OF THE CWA. IF WE WERE NOT IN DROUGHT...WITH UNFROZEN
GROUND...THIS WOULD BE AN EASY FLASH FLOOD RISK...BUT THAT IS NOT
THE CASE. WHILE WE MAY SEE SOME THREAT FOR FLASH FLOODING...AND
RIVER FLOODING...IT DOES NOT LOOK WIDESPREAD ENOUGH TO WARRANT A
WATCH GIVEN THE DRY ANTECEDENT CONDITIONS. ERVIN

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 302 PM CDT SAT APR 12 2014

THE MAIN FORCING ARRIVES SUNDAY EVENING SO WIDESPREAD RAIN WITH SOME
EMBEDDED THUNDERSTORMS SHOULD BE SEEN. AFTER MIDNIGHT THE OVERALL
FORCING BEGINS TO WEAKEN AS COLDER AIR STARTS GETTING PULLED INTO
THE AREA.

THE QUESTION AFTER MIDNIGHT IS HOW FAST DOES THE COLD AIR ARRIVE.
BASED ON WHAT IS BEING SUGGESTED A MIX SHOULD DEVELOP PRIOR TO
SUNRISE MONDAY OVER THE FAR NORTHWEST PARTS OF THE AREA.

FOR THE FIRST FEW HOURS AFTER SUNRISE MONDAY THE MIX OF RAIN AND
SNOW WILL MOVE SOUTHEAST WITH THE EXTREME NORTHWEST CHANGING OVER TO
ALL SNOW. DUE TO THE WARMER GROUND ANY ACCUMULATIONS SHOULD BE A
DUSTING AT BEST.

AS MONDAY MORNING PROGRESSES...SOLAR INSOLATION WILL SLOWLY PUSH
TEMPERATURES UP IN SPITE OF THE CLOUDS AND PRECIPITATION. BY LATE
MORNING THE PRECIPITATION SHOULD CHANGE BACK TO ALL RAIN WITH RAIN
ENDING FROM WEST TO EAST MONDAY AFTERNOON. TEMPERATURES WILL AVERAGE
WELL BELOW NORMAL.

LINGERING LIGHT RAIN WILL BE SEEN ACROSS THE FAR EAST EARLY MONDAY
EVENING BEFORE ENDING. THE REMAINDER OF MONDAY NIGHT WILL BE DRY AND
COLD AS CANADIAN HIGH PRESSURE BUILDS INTO THE MIDWEST.

QUIET AND COOL CONDITIONS WILL BE SEEN ACROSS THE AREA ON TUESDAY AS
THE HIGH REMAINS ACROSS THE MIDWEST. TEMPERATURES WILL CONTINUE TO
AVERAGE WELL BELOW NORMAL.

TUESDAY NIGHT ON...
THE CURRENT MODEL CONSENSUS HAS DRY CONDITIONS TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT WITH TEMPERATURES AVERAGING SLIGHTLY BELOW NORMAL.

THURSDAY THROUGH SATURDAY THE MODEL CONSENSUS GOES FROM SLIGHT
CHANCE POPS THURSDAY...TO CHANCE POPS THURSDAY NIGHT THROUGH
SATURDAY.

THERE IS LOOSE AGREEMENT THAT ANOTHER SLOW MOVING STORM SYSTEM WILL
AFFECT THE MIDWEST IN THE THURSDAY THROUGH SATURDAY TIME FRAME.
HOWEVER...THERE ARE DIFFERENCES BETWEEN THE MODELS AS TO HOW THE
STORM SYSTEM WILL EVOLVE AND WHERE IT TRACKS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 644 PM CDT SAT APR 12 2014

VFR CONDITIONS WITH BRISK SOUTH-SOUTHWEST BREEZE THROUGH MID
EVENING...THEN EXPECT SCTRD STORMS TO INCREASE IN COVERAGE FROM
THE WEST AND NORTHWEST...CID AND DBQ AFTER 02Z-03Z...MLI AND BRL
POSSIBLY NOT TIL AFTER 05Z-06Z. HAIL AND SUDDEN VARIABLE STRONG
WIND GUSTS POSSIBLE WITH ANY STRONGER STORM FROM MID EVENING
THROUGH AT LEAST MIDNIGHT. WIND SHIFT TO THE NORTH AND NORTHEAST
AT 10-15KTS BEHIND PASSING STORM CLUSTER AT DBQ AND CID....BRL AND
MLI MAY STAY ON EAST SIDE OF FRONT WITH A SOUTH TO SOUTHEAST
BREEZE INTO SUNDAY MORNING. LOWER MVFR TO POSSIBLE IFR CLOUD DECKS POST-
FRONTALLY AS WELL LATE TONIGHT INTO EARLY SUNDAY MORNING. SOME
VSBY REDUCTION LATE DUE TO RAIN AND FOG. THEN A LOW PRESSURE
SYSTEM WILL MOVE ALONG THE FRONT TOWARD IL ON SUNDAY FROM
SOUTHWEST TO THE NORTHEAST. THIS SYSTEM TO BRING MORE WIDESPREAD
LOW MVFR TO IFR CIGS ACRS ALL TERMINALS WITH WIDESPREAD MODERATE
RAIN. THUNDER WILL ALSO BE POSSIBLE THROUGHOUT THE DAY SUNDAY BUT
IS EXPECTED TO BE LESS INTENSE DUE TO THE WIDESPREAD NATURE OF THE
RAINS ESPECIALLY IN THE AFTERNOON.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...08
SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...08
AVIATION...12
Hazardous weather outlook, Apr 12, 4:40 AM CDT, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT SAT APR 12 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
440 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE
OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS.
A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN AND SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE OUTLOOK
AREA ON SUNDAY INTO SUNDAY EVENING. SMALL HAIL WILL BE POSSIBLE
WITH THE STRONGER STORMS SUNDAY MORNING. HEAVY RAINFALL AMOUNTS OF
1 TO 2 INCHES IS ANTICIPATED OVER MUCH OF THE OUTLOOK AREA BY
MONDAY MORNING. LOCALLY HIGHER AMOUNTS OF AROUND 3 INCHES WILL BE
POSSIBLE IN AREAS THAT SEE REPEATED STORM ACTIVITY. THIS WILL
LIKELY LEAD TO RISES ON RIVERS...STREAMS AND CREEKS WITH LOCALIZED
FLOODING POSSIBLE THROUGH EARLY NEXT WEEK.

COLDER AIR MOVING INTO THE REGION LATE SUNDAY NIGHT AND MONDAY
MORNING WILL LIKELY RESULT IN ANY LINGERING LIGHT RAIN MIXING
WITH...OR CHANGING TO SNOW FOR A BRIEF PERIOD WITH LITTLE IF ANY
ACCUMULATION ANTICIPATED DUE TO A WARM...WET GROUND AND TEMPERATURES
ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE
EVENING. ALSO...ANY REPORTS OF RAINFALL AMOUNTS IN EXCESS OF AN
INCH WOULD BE APPRECIATED.

In the hours before

Local storm report, Apr 12, 10:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1045 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             INDEPENDENCE AIRPORT    42.45N 91.95W
04/12/2014  M0.75 INCH       BUCHANAN           IA   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL.

&&
Local storm report, Apr 12, 10:54 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     HAIL             INDEPENDENCE            42.47N 91.89W
04/12/2014  M1.00 INCH       BUCHANAN           IA   TRAINED SPOTTER

            QUARTER SIZED HAIL AND MINOR STREET FLOODING.

&&
Local storm report, Apr 12, 11:44 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1144 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     HAIL             W BELLE PLAINE          41.90N 92.28W
04/12/2014  M0.75 INCH       BENTON             IA   TRAINED SPOTTER

            DIME SIZED HAIL.

&&
Local storm report, Apr 13, 12:10 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     SIGOURNEY               41.33N 92.21W
04/12/2014  M52 MPH          KEOKUK             IA   MESONET

            IADOT RWIS STATION

&&

MCCLURE
Local storm report, Apr 13, 12:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1212 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND GST     DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
04/12/2014  M54 MPH          DUBUQUE            IA   ASOS

&&

MCCLURE
Local storm report, Apr 13, 12:25 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1225 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     2 NE AMISH              41.55N 91.76W
04/13/2014  E60 MPH          JOHNSON            IA   TRAINED SPOTTER

            WIND GUSTS ESTIMATED TO BE 50 TO 60 MPH. LOCATION IS
            SOUTHWEST OF FRYTOWN.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:15 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan60 min
Apr 12, 11:35 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington55 min
Apr 12, 11:50 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Van Buren, Washington55 min
Apr 13, 1:17 AM CDTSpecial Weather StatementDVNClinton, Jackson, Scott58 min
Apr 13, 1:30 AM CDTSevere Thunderstorm WarningDVNClinton, Scott45 min
Apr 13, 1:27 PM CDTFlood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more14 hr
Apr 13, 6:03 PM CDTTornado Warning Tornado observedDVNCedar, Johnson, Muscatine27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.